Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

HRT troubles and my breasts!

(4 Posts)
ilovewelshrarebit123 Thu 09-Jun-16 21:40:17

I'm 46 and had a total hysterectomy in October last year. I started on 1 mg progynova but it wasn't enough.

I couldn't sleep, had terrible dry skin and felt dreadful.

I increased to 2mg and my sleeping improved and dry skin went but this has now been replaced with palpitations, anxiety, body aches and a complete lack of interest to do anything. I've been like this for about four months now.

One alarming thing is my bras are so tight, I've lost 23lbs over the last four months (I needed to) so can't understand why they're so tight.

I've got red marks by end of day and will be going for a bra fit this weekend. Could this be the HRT?

Could the 2mg be too much now or still not enough. I'm terrified of getting a blood clot etc as I know it's a risk if I increase.

I'm going to my GP next week, and I'm thinking of getting a patch as I've heard they are absorbed better so I can have a lower dose.

Would a different brand HRT be better or are they all the same.

I've got a 9 year old so need to get sorted so I can get active again!

PollyPerky Thu 09-Jun-16 22:45:22

Not an expert on this but have read a lot and that includes other meno forums. (You might get help from forums for women who've had total hysterectomies.)
What I have read of other women's experience is that 2mg oestrogen for someone like you who is young (meno under 45 is considered early) and has no varies may not be enough. Many older women take 2mgs and I use 1.5mgs and am about 8 years post meno.

The symptoms you describe are usually linked to low oestrogen. You won't be absorbing 2mgs from a pill because a lot is lost in digestion so a patch or gel might work better. Gel is great because you can use anything from 1 pump to 4 a day - 4 gives you 3mgs.

Increasing the dose does not increase the risk of blood clots and at 46 your risk of clots is almost non-existent. Patches or gel don't increase clotting anyway at any age.

As for your boobs- well oestrogen may make them grow, yes, but it may settle down. I've not has the same --lucky- side effects!

ilovewelshrarebit123 Thu 09-Jun-16 22:51:46

Prolly, I'm a 38E now, I don't want them any bigger!

I thought I might be getting too much with 2 mg, so that's interesting what you've said.

Would a blood test show anything?

PollyPerky Fri 10-Jun-16 08:09:22

It would be worth your dr doing a blood test for your oestrogen levels, yes.

I use 1.5mgs as I said and that keeps my symptoms under control (I'm in my 60s now).
I did use 2.25mgs now and then a few years ago when I was still flushing etc on 1.5mgs. That was during peri and I still have my ovaries.
My gut feeling is you don't have enough oestrogen as all your symptoms are saying that.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now